The case of HL is the focus of this paper on Pharmacotherapy for Gastrointestinal and Hepatobiliary Disorders. The patient presents with vomiting, diarrhea, and nausea, and there is a possibility of Hepatitis C due to a history of drug misuse. HL is currently taking Synthroid, Nifedipine, and Prednisone.
My primary diagnosis for HL is Gastroenteritis, which is an infection of the lining of the intestines caused by a virus, bacteria, or parasite. The patient’s symptoms suggest a high likelihood of norovirus as the cause. Vomiting, chills, abdominal pain, and fever are prominent symptoms.
The use of prednisone by the patient is the basis for this diagnosis. Corticosteroids like prednisone can affect liver function and increase Hepatitis C virus (HCV) RNA levels, leading to aggravation of underlying liver disease and resulting in symptoms like nausea, vomiting, and diarrhea (LiverTox, 2020).
To manage the patient’s symptoms, I would recommend taking small, frequent sips of water throughout the day and gradually reintroducing easily digestible foods such as soda crackers, toast, and gelatin. If nausea occurs after eating, the patient should stop eating. The drug therapy plan would focus on symptom management and tapering off prednisone. I would gradually decrease the dosage of prednisone until it is discontinued. Additionally, I would add an antiemetic like ondansetron, which is less sedative than promethazine, to address nausea and vomiting. Nifedipine and Synthroid can be continued as there is no need to stop them.
LiverTox: Clinical and Research Information on Drug-Induced Liver Injury [Internet]. Bethesda (MD): National Institute of Diabetes and Digestive and Kidney Diseases; 2012-2020. Available from: https://www.ncbi.nlm.nih.gov/books/NBK547852
Assignment: Pharmacotherapy for Gastrointestinal and Hepatobiliary Disorders
Gastrointestinal (GI) and hepatobiliary disorders affect the GI tract’s structure and function. These disorders may have similar symptoms like abdominal pain, cramping, constipation, nausea, bloating, and fatigue, making it crucial for advanced practice nurses to carefully assess patients and provide targeted treatment.
In this Assignment, you examine a case study of a patient presenting symptoms of a possible GI/hepatobiliary disorder and design an appropriate drug therapy plan.
To prepare, review the assigned case study and reflect on the patient’s symptoms, medical history, and current medications. Consider a possible diagnosis and an appropriate drug therapy plan based on the patient’s history and diagnosis.
Write a 1-page paper addressing the following:
1. Explain your diagnosis for the patient and provide your rationale.
2. Describe an appropriate drug therapy plan based on the patient’s history, diagnosis, and current medications.
3. Justify why you would recommend this drug therapy plan for the patient, offering specific examples.
Remember to include a title page, introduction, summary, and references in your paper. Follow the formatting guidelines provided by the College of Nursing.
Submission and Grading Information:
Submit your completed Assignment for review and grading following the submission guidelines. Make sure to save your Assignment using the required naming convention.
Please refer to the Assignment Rubric for grading criteria. After submitting your Assignment, you can access the rubric to view the grading criteria.